Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 19, 2021, 10:56 PM CDT for Chariton County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 10:56 PM CDT (03:56 UTC)
- Expired
- Jun 19, 2021, 11:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
County Chariton County, MO
The radar
The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
249 WWUS83 KEAX 200356 SPSEAX Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1056 PM CDT Sat Jun 19 2021 MOZ032-033-200445- Chariton MO-Randolph MO- 1056 PM CDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARITON AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 1145 PM CDT... At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near Salisbury, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salisbury, Keytesville, Clifton Hill and Prairie Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3932 9271 3944 9305 3965 9297 3955 9257 TIME...MOT...LOC 0356Z 299DEG 22KT 3949 9286 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:21 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 19, 6:21 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 621 PM CDT Sat Jun 19 2021 .Discussion... Issued at 359 PM CDT SAT JUN 19 2021 Vigorous cumulus field ranging across most of the forecast area likely in response to surface temperatures reaching convective temperature. With a surface boundary in the area, there is some slightly higher convergence, but according to SPC Mesoanalysis there does not appear to be very much, which will limit the ability for free convection. That being said with the uncapped atmosphere it'll be possible for at least some isolated to scattered convection within that enhanced cumulus field that resides generally along and north of I-70. Pretty extreme instability is in place, with ML CAPE around 3500-4000 J/kg resides along that boundary, along with some minimally useful effective deep layer shear around 30 kts could yield some strong updrafts. Should anything become well established the parameters will be in place for some storm organization. While any established storm could become a supercell, the high T/TD spread in the 20-25 degree range will keep storm bases rather high, and should enhance downdraft potential above any tornado potential. Given the extreme CAPE and good mid level lapse rates, large hail will also be possible with any storm that can get going. Later tonight, a complex of storms that is currently over the central/northern High Plains will race eastward and push E/NE into far northern/northwestern Missouri through the overnight hours. With the track of the mid level low glancing the area, expect the highest impact from this complex across areas south of I-80, perhaps into the far northern reaches of Missouri. With most of the forecast area remaining untouched from Saturday/Saturday night convection expect most of the area to remain warm and muggy and well primed for the cold frontal passage Sunday evening through Sunday night. Expect the surface cold front to impinge into the northwestern corner of Missouri late Sunday afternoon, and continue to press E/SE through the evening. Hi-Res models indicate scattered to widespread convection around sunset on Sunday evening near the I-35 corridor. Areas east of the initiation zone would likely see at least some rain, if not a chance for some strong to severe storms, with gusty winds and hail being the primary threat. Storms move out of the area Sunday night, making for a mostly dry Monday, with some lingering showery activity. Expect a wholesale change in conditions for Monday and Tuesday as a drier and cooler air mass associated with an establishing surface ridge takes over the area. Warm and moist air makes its way back into the area by midweek, marking a return of more traditional summer weather with muggy days and passing chances of thunderstorms with some active mid level flow. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 615 PM CDT SAT JUN 19 2021 Overall, VFR conditions are expected to continue, with mid-level broken ceilings persisting through the evening. There remains an outside chance of showers and thunderstorms impacting sites, most likely north of the Missouri River around 08 to 09Z, but confidence in coverage remains low, so left mention out the TAFs at this time. Winds will generally remain out of the south and southwest, increasing Sunday afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Kurtz
Hazardous weather outlook, Jun 19, 3:33 PM CDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 333 PM CDT Sat Jun 19 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-202045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 333 PM CDT Sat Jun 19 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Temperatures in the 90s and heat index values in the upper 90s to near 100 can be expected this afternoon. Isolated strong to severe thunderstorms will be possible across the forecast are this evening and into the overnight hours. Damaging winds and large hail will be the primary hazards. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Temperatures in the 90s will continue Sunday with heat indices in the upper 90s to lower 100s. Strong to severe storms will also be possible as a front moves through the area during the late afternoon and evening hours. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 19, 8:06 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 1 E RENICK 39.34N 92.39W
06/19/2021 E1.00 INCH RANDOLPH MO TRAINED SPOTTER
REPORTS SMALL HAIL COVERING MUCH OF THE
GROUND WITH BIGGEST STONES UP TO THE SIZE OF
QUARTERS.
&&Special weather statement, Jun 19, 8:13 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
813 PM CDT Sat Jun 19 2021
MOZ033-040-200200-
Randolph MO-Howard MO-
813 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH AND NORTHEASTERN HOWARD
COUNTIES UNTIL 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clark, or near Moberly, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Moberly, Huntsville, Higbee, Clark, Cairo, Armstrong, Renick and
Clifton Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3925 9232 3925 9243 3922 9245 3925 9281
3934 9276 3932 9271 3943 9270 3952 9265
3951 9230
TIME...MOT...LOC 0112Z 272DEG 20KT 3933 9238Special weather statement, Jun 19, 8:57 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
857 PM CDT Sat Jun 19 2021
MOZ032-033-040-200245-
Chariton MO-Randolph MO-Howard MO-
857 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...SOUTHERN
RANDOLPH AND NORTHERN HOWARD COUNTIES UNTIL 945 PM CDT...
At 857 PM CDT, Doppler radar was tracking a strong thunderstorm near
Higbee, or 9 miles south of Huntsville, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Moberly, Salisbury, Higbee, Clark, Armstrong and Renick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3925 9232 3925 9243 3915 9249 3928 9291
3945 9287 3938 9231
TIME...MOT...LOC 0157Z 292DEG 22KT 3931 9260Local storm report, Jun 19, 9:28 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL MOBERLY 39.42N 92.43W
06/19/2021 E1.00 INCH RANDOLPH MO TRAINED SPOTTER
SPOTTER REPORTS DIME TO QUARTER SIZE HAIL IN
MOBERLY.
&&Special weather statement, Jun 19, 9:28 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
928 PM CDT Sat Jun 19 2021
MOZ017-025-200315-
Macon MO-Adair MO-
928 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ADAIR AND
NORTHEASTERN MACON COUNTIES UNTIL 1015 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atlanta, or 7 miles southeast of La Plata, moving southeast at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Plata, Atlanta, Elmer, South Gifford and Kirksville Regional.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4001 9277 4011 9257 4002 9234 3995 9235
3995 9229 3977 9229 3976 9230
TIME...MOT...LOC 0228Z 317DEG 12KT 3994 9239Special weather statement, Jun 19, 10:56 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1056 PM CDT Sat Jun 19 2021 MOZ032-033-200445- Chariton MO-Randolph MO- 1056 PM CDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARITON AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 1145 PM CDT... At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near Salisbury, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salisbury, Keytesville, Clifton Hill and Prairie Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3932 9271 3944 9305 3965 9297 3955 9257 TIME...MOT...LOC 0356Z 299DEG 22KT 3949 9286
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 33 min |
| Jun 19, 8:13 PM CDT | Special Weather Statement | EAX | Randolph | 47 min |
| Jun 19, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 32 min |
| Jun 19, 8:57 PM CDT | Special Weather Statement | EAX | Randolph | 48 min |
| Jun 19, 9:09 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 5 hr |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 35 min |
| Jun 19, 9:28 PM CDT | Special Weather Statement | EAX | Macon | 47 min |
| Jun 19, 9:33 PM CDT | Areal Flood Advisory | EAX | Adair, Macon | 6 hr |
| Jun 19, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 35 min |
| Jun 19, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 32 min |
| Jun 19, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 27 min |
| Jun 19, 11:08 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Livingston | 37 min |
| Jun 19, 11:32 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Howard, Livingston | 6 hr |
| Jun 19, 11:44 PM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| Jun 20, 12:01 AM CDT | Flash Flood Warning | EAX | Chariton, Howard | 7 hr |
| Jun 20, 2:30 AM CDT | Areal Flood Warning | EAX | Randolph | 3 hr |
| Jun 20, 3:34 AM CDT | Special Weather Statement | EAX | Gentry, Nodaway | 41 min |
| Jun 20, 8:34 AM CDT | Special Weather Statement | EAX | Sullivan | 41 min |
| Jun 20, 9:10 AM CDT | Special Weather Statement | EAX | Adair | 50 min |
| Jun 20, 11:26 AM CDT | Special Weather Statement | EAX | Randolph | 34 min |
| Jun 20, 6:07 PM CDT | Special Weather Statement | EAX | Andrew | 38 min |
| Jun 20, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 36 min |
| Jun 20, 6:52 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer, Putnam, Sullivan | 23 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.